Texas, 2019Damaging Wind in Texas, August 31, 2019
August 31, 2019 · NWS HGX · 1 event in 1 county or zone
There was some tree and barn damage from a late afternoon thunderstorm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was some tree and barn damage from a late afternoon thunderstorm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 31, 2:58 PM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 31, 2:58 PM CST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
358 PM CDT Sat Aug 31 2019
.SHORT TERM [Tonight through Sunday]...
Radar shows scattered showers and storms across the area that are
primarily mesoscale driven by outflow boundaries. Storms are pulse
storms and typically have short life cycles. AMDAR soundings from
airplanes support thunderstorm activity which should be slow
moving if at all since there are very weak wind profiles. Storm
activity should decrease towards sunset as instability is lost and
most storms have gusted out with outflow cutting off inflow.
Overnight we should have fairly quiet conditions and expect low
temperatures to get into the upper 70s inland, maybe mid 70s. Wind
will be calm so there could be some patchy fog but not enough to
really drop visibility much.
Water vapor imagery and derived precipitable water imagery shows
an area dry air over the central Gulf which should move over the
area tomorrow. As a result we kept rain chances on the low side
for most areas, but there could be a brief isolated shower to pop
during the afternoon. There will be a trough axis in the area but
think the drier air will limit activity tomorrow.
Overpeck
.LONG TERM [Tuesday Through Saturday]...
With the upper ridge progged to build back into the state (from the
Four Corners), the overall forecast trend(s) for next week are like-
ly to be warming temperatures/decreasing rain chances. This feature
could be a factor during the start of the week as we monitor the ap-
proach of a weak tropical wave from the southern Gulf. For the most
part, models are moving this system onshore south of our CWA...into
the middle/lower TX coast by Wed. Given this track, the best/higher
rain chances will likely be over the southern half of the CWA/along
the coast. The proximity to the deeper moisture, along with daytime
heating and the seabreeze should be enough for scattered (mostly di-
urnal) activity Mon and Tues. Further inland, high temperatures are
expected range in the upper 90s to near 100, with no POPs.
The latter part of the upcoming week will depend on what/where this
tropical wave goes...and perhaps (to some extent) Dorian. Per these
current runs...offshore winds developing over the Mississippi River
Valley could push briefly into SE TX around mid week in the wake of
these systems. Then with a weak/broad surface high forming over the
region along with the upper ridge trying to re-assert itself across
the state (from the west), we could be seeing some very warm temper-
atures for most of the CWA during this time frame. 41
&&
.MARINE...
A weak tropical wave (currently situated in the south/southwestern
Gulf of Mexico) will continue moving westward this weekend into the
early part of next week. Though a broad closed low could eventually
develop...no significant tropical development is currently forecast
at this time. This system should remain south of the upper TX coast-
al waters as it approaches the eastern coast of Mexico by the middle
of next week. The light east winds currently over the area should be
strengthening a bit Sun afternoon as the wave moves into the central
Gulf. Also be on the lookout for increased swells, rain chances over
the offshore waters Sun night into Tues. Caution flags may be needed
at times. Of note for the bump in visitors at area beaches this hol-
iday weekend...the risk of rip currents along area beaches will inc-
rease during that time period as well so use the usual precautions:
swim near a lifeguard, away from rocks, jetties, piers. San Luis
Pass is always a dangerous place to swim. 41
&&
.TROPICAL...
Hurricane Dorian has spectacular structure on satellite imagery.
Just pick a GOES 16 channel and be amazed. Forecast track takes
Dorian towards Florida and then curving to the north. We are
watching a tropical wave and weak area of low pressure over the SE
Gulf of Mexico as noted by NHC in the outlook. Model guidance
keeps this as a weak area of broad low pressure as it moves west
across the Gulf with impacts if any being higher rain chances
along the Gulf and slightly higher surf. Mainly this is just
something to monitor Monday through Wednesday next week.
Overpeck
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 97 74 99 76 / 20 10 0 10 0
Houston (IAH) 76 97 77 97 78 / 10 0 0 10 10
Galveston (GLS) 82 91 83 90 82 / 10 10 10 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
DISCUSSION...Overpeck
SHORT TERM...Overpeck
LONG TERM...41
AVIATION...Overpeck
MARINE...41
TROPICAL...Overpeck
In the hours before
Special weather statement, Aug 31, 3:18 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
418 PM CDT Sat Aug 31 2019
TXZ198-312145-
Grimes TX-
418 PM CDT Sat Aug 31 2019
...SPECIAL WEATHER STATEMENT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Anderson, or 13 miles east of College Station,
moving south at 5 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Carlos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 9613 3069 9615 3073 9591 3061 9587
TIME...MOT...LOC 2118Z 005DEG 5KT 3060 9608
Special weather statement, Aug 31, 3:45 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
445 PM CDT Sat Aug 31 2019
TXZ211-212-226-227-312230-
Waller TX-Wharton TX-Fort Bend TX-Austin TX-
445 PM CDT Sat Aug 31 2019
...SPECIAL WEATHER STATEMENT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Orchard, or 9 miles west of Rosenberg, moving west at 10 mph.
Minor urban and street flooding and winds in excess of 30 mph will
be possible with this storm.
Locations impacted include...
Western Rosenberg, Brookshire, Needville, Fulshear, Simonton,
Beasley, Kendleton, Orchard and Weston Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2937 9605 2977 9602 2984 9588 2939 9584
TIME...MOT...LOC 2143Z 090DEG 10KT 2958 9596
Special weather statement, Aug 31, 4:31 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
531 PM CDT Sat Aug 31 2019
TXZ177-312300-
Walker TX-
531 PM CDT Sat Aug 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALKER COUNTY UNTIL
600 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville. This storm was nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huntsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3080 9555 3079 9534 3063 9540 3065 9557
3078 9562
TIME...MOT...LOC 2231Z 021DEG 4KT 3076 9545Special weather statement, Aug 31, 4:33 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
533 PM CDT Sat Aug 31 2019
TXZ212-213-312300-
Waller TX-Inland Harris TX-
533 PM CDT Sat Aug 31 2019
...SPECIAL WEATHER STATEMENT...
At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pine Island, or near Prairie View, moving west at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hempstead, Prairie View, Waller, Pine Island and Monaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3009 9608 3007 9584 2996 9591 2995 9607
TIME...MOT...LOC 2233Z 096DEG 8KT 3001 9600
Thunderstorm Wind, Washington
- When
- August 31, 4:54 PM CST
- Where
- Washington County, 1.79 mi W of Muellersville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -96.450
Parts of a barn's metal roof were peeled back and three trees were toppled near the intersection of FM 332 and Woodlands Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in South Dakota, August 31, 2019$45,000 · 4 events
- Flash Flood and Hail in Kentucky, August 31, 20191.75 in hail · 12 events
- Flooding in Virginia, August 31, 20194 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 31, 20193 events
- Hail and Damaging Wind in Arizona, August 31, 2019$10,000 · 1 in hail · 3 events
- Coastal Flood in Florida, August 31, 20192 events
- Damaging Winds in Texas, August 31, 201958 kt wind · 2 events
- Hail in Kansas, August 31, 20191 in hail · 1 event
- Hail in Kansas, August 31, 20190.75 in hail · 1 event
- Hail in West Virginia, August 31, 20191 in hail · 1 event
- Damaging Wind in Virginia, August 31, 201950 kt wind · 1 event
- Flood in West Virginia, August 31, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 851423.